MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH-1 0 PPN 30CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH-1 0 PPN 30CM
Model Number SXPL1B400
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.No samples or magnified photos were returned for testing or review.No retained samples are available for testing/review.The third-party report was not received to date.If samples or photos become available at a later time the devices will be evaluated, photos reviewed and the results will be included in a follow-up report.A potential root cause for a needle detaching when slightly tugged when preparing for use or detaching during the procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible that the needle device is being gripped on or near the swaged area, causing damage to the attachment, which allows the needle to pull free from the suture.Needles have detached from the suture when excessive force was applied, exceeding the strength of the attachments.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving the actual device for review, receiving magnified photos of the device, receiving devices from the same finished good lot to test/review, receiving the results of the third party evaluation or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, the procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Our distributor reported there was an issue regarding stratafix (sxpl1b400), surgeon was performing ipom and he is newly converted user of stratafix for defect closure in ventral hernia.During the defect closure the thread broke from the needle tip and the needle got lost in the abdomen which was further taken out with the help of c-arm xray.

Brand Name
STRATAFIX
Common Device Name
SH-1 0 PPN 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14837458
Report Number3010692967-2022-00028
Device Sequence Number5245813
Product Code GAW
UDI-Device Identifier10705031228122
UDI-Public(01)10705031228122(20)16(17)260731(10)B827GJN
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2022
Report Date (Section F) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberSXPL1B400
Device Lot NumberB827GJN
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/10/2022
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer06/15/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale